Thunderstorm Wind, Lowndes
- When
- July 30, 2:45 PM EST
- Where
- Lowndes County, Hahira
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.990, -83.370
A few trees were blown down.
As is typical during summer, scattered afternoon thunderstorms produced a few instances of damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
As is typical during summer, scattered afternoon thunderstorms produced a few instances of damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 30, 12:25 PM EST, 2 hours 20 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
125 PM EDT Thu Jul 30 2020
.AVIATION...
[Through 18Z Friday]
Scattered thunderstorms will primarily impact the eastern three
terminals this afternoon, with VFR conditions prevailing
otherwise. Brief MVFR is possible around sunrise, before VFR
returns mid-morning on Friday.
&&
.PREV DISCUSSION [1039 AM EDT]...
.NEAR TERM [Through Today]...
Atmosphere remains moist this morning with the 12z KTAE sounding
right around 2in PWAT. However, low-level flow is more westerly
today, with some drier air approaching from the central Gulf
Coast. These two factors will likely limit coverage of afternoon
convection, especially across the western half of the CWA. Will
keep highest rain chances across the east today.
.SHORT TERM [Friday Through Saturday]...
A broad positively tilted eastern CONUS trough will gradually
amplify, breaking down and forcing east the subtropical ridge.
While there will be a large area of mid-level dry air across the
entire GOMEX and Deep South coast, a high-level shortwave will
perturb the flow enough to allow moisture advected in from the
west to dip into the Tri-State region on Friday. Expect scattered
storms to develop region-wide under the weak synoptic forcing,
coupled with the seabreezes, moisture gradients, and other
resultant boundaries. It appears as though the drier air in the
Gulf will get funneled into the region on Saturday ahead of the
strengthening frontal system entering the Southeast - resulting
in much lower PoPs.
.LONG TERM [Saturday Night Through Thursday]...
Operational guidance is still having a difficult time coming into
agreement regarding the eventual track of Isaias. While they're
all initializing the developing center fairly well this morning,
the disagreements begin as Isaias emerges from its interactions
with Hispaniola. Depending upon where the most robust convection
forms, and just how much and how early the subtropical ridge
breaks down will determine how far west and how progressive Isaias
is. The GFS currently is the farthest east and fastest as the
storm is under greater influence from the subtropical ridge. The
further west you go in the guidance envelope, the slower the
system moves before interacting with the approaching frontal
system and advecting northeast. It should be noted that the
operational ECMWF remains on the western side of its ensemble
envelope, and thus the continued but slow shift eastward with the
track guidance to better fit the entire suite of ensemble
guidance. All this to say that for just a little bit longer there
will be a large amount of uncertainty in the longer range track of
Isaias, with the possibility still out there that the storm could
enter the Gulf and bring impacts to the region late this weekend.
.MARINE...
Winds and seas will generally remain below Cautionary levels as we
head into the weekend. Brief upticks to 15 knots or so will be
possible in the seabreeze each afternoon. Later this weekend a
great deal of uncertainty is introduced into the forecast as
Tropical Storm Isaias makes its approach towards Florida.
.FIRE WEATHER...
Other than high dispersions expected across SE Alabama and SW
Georgia today, there are no fire weather concerns.
.HYDROLOGY...
Prior to any tropical influences, rainfall is expected to be
below normal through Saturday and flooding is not a concern
outside of areas that get some training of echoes. Rivers are
running low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 93 72 98 73 / 10 40 0 10 10
Panama City 78 87 76 91 75 / 10 30 0 10 10
Dothan 74 91 71 94 71 / 20 50 0 20 10
Albany 74 92 73 96 73 / 10 40 0 10 10
Valdosta 73 92 73 96 73 / 10 30 10 20 10
Cross City 74 92 73 97 74 / 10 0 0 20 20
Apalachicola 77 89 75 90 75 / 10 30 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Camp
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Camp
MARINE...Harrigan
FIRE WEATHER...Bunker
HYDROLOGY...WoolSpecial Weather Statement
National Weather Service Tallahassee FL
259 PM EDT Thu Jul 30 2020
GAZ148-161-301945-
Berrien GA-Lanier GA-
259 PM EDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 345 PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nashville, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Meigs, Courthouse, Berrien Co A/P, Allenville, Weber,
Bannockburn and Teeterville.
LAT...LON 3115 8328 3131 8317 3129 8305 3128 8305
3127 8304 3123 8305 3122 8304 3121 8305
3119 8305 3118 8297 3102 8297
TIME...MOT...LOC 1858Z 288DEG 18KT 3120 8313
25-CAMPSpecial Weather Statement
National Weather Service Tallahassee FL
317 PM EDT Thu Jul 30 2020
GAZ146>148-158>161-302000-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Thomas GA-
317 PM EDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHEASTERN BERRIEN...
NORTHERN LANIER...NORTHWESTERN LOWNDES...NORTHEASTERN THOMAS...BROOKS
AND SOUTHEASTERN COLQUITT COUNTIES UNTIL 400 PM EDT...
At 316 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sparks to 7 miles northeast of Pavo to 6 miles
northeast of Thomasville. Movement was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Adel, Quitman, Valdosta, Nashville, Lakeland, Hahira, Sparks, Ray
City, Pavo, Coolidge, Moody Air Force Base, Meigs, Morven, Berlin,
Barwick, Cecil, Ellenton, Reed Bingham State Park, Barretts and New
Lois.
LAT...LON 3112 8300 3087 8328 3069 8367 3103 8392
3108 8372 3126 8346
TIME...MOT...LOC 1916Z 294DEG 21KT 3116 8347 3101 8363 3091 8390
25-CAMPThe Moody AFB radar (KVAX), 37 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
3 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
Power lines were blown down on Val Tech Road in front of Wiregrass Technical College.
Power lines were blown down on I-75 just south of Exit 22.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2020Every state in 2020This day in weather historyWarnings in Georgia, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 912316, 912317, 912318.